I've been taking xanax .25mg three times a day. Now my doc wants me too come off them so he cut me down to .25mg cut in halve and take one half a in morning and one half at night. I feel suicidal and really awful. upset stomach stomach pain. How long will it last?
Added 13 Mar 2011:
i've been on for only 3months.
Added 13 Mar 2011:
my new dose is one tablet .25mg cut in half and take on half at morning and one at night. Then after two weeks i've too take nothing. i'm so scared.
Added 15 Mar 2011:
This is my second week on the cut down. I feel ill 24.7. Can't eat. Feel like throwing up. Pain everywhere. Can't sleep. Feel like hurting myself. Feel happy and then depressed. Heart pounding. Weak. I am really scared of next week when i'll ave no drugs at all. What will happen?
13 Mar 2011
What condition are you suffering from?Aniety/depression/panic?
Has your doc recommened any other anti anxiety meds to put you on while coming off xanax or even before putting you on it?
They suggest xanax for short term use but he/she should have prescribed you something else that will last longer then xanax and will take more effect.It might take up to 4 weeks for you to notice a change with these meds but thats why they usually suggest xanax for quick acting relief while other meds are kicking in.
Speak with your doc about your suicidal thoughts,you need to let him know how you're feeling.Take care and keep us posted as to how you're doing
13 Mar 2011
I recommend you talk to your doctor as soon as possible especially if you are suicidal and feeling aweful. He may have reduced your doseage a little too much. You have gone from .75 mgs a day to .25 mgs a day. Ask him if you can go to .50mgs a day before trying to go to .25mgs a day. Make sense?
What you describe as upset stomach and pain will occur with benzodiazepine withdrawl like xanax, and may last several days to a week or more.
Please hang in there until you can contact the doctor. There are alot of supportive people on this site and we really care so keep us posted.
14 Mar 2011
I understand exactly what you are going through at present I am on one per day at another point in my life when I was seeing another doctor he announced one day heanted me off the medicine and I am serious he did not say cut them down! I did freak out, I thought about it and this person did not seem like a cruel person it wasn't the asiest thing that I have ever done but it can be done, you are at least getting 1/2 tablet and I do understand it's half of an 0.25mg tablet try very hard and focus your attention on things that distract you from the feelings you have, another tool that I used was I kept a written diary when I felt the worst I would write down what I was feeling then when the waves of doubt would come I had a reference point to turn back to, the last thing there is if you disagree with him then you will need to get another opinion but please try the other andsee if you cannot accomplish this, you never can tell what the next physician will do please take good care and keep me posted my first name is Billy my site name is
24 Nov 2012
Hello, my mother is going through the exact same symptoms. I feel for you. She cannot sleep so she takes alcohol and nyquil to sleep. Sleeping seems to do wonders for her; however, I know this is not a good combination. How do you tell someone who is not in their right mind to stop taking this combination. I am at a loss for what to do. My mother has been withdrawaling from Xanax for over a week now. She is tapering down from 4 pills to 3 pills for one month, then next month will be two pills, etc. I hear the slower you go the better. However, how long do these symptoms last between each month's taper? Do they eventually let up a little bit for a break? Everyone needs a little break to get through the next month's taper. Anyone with any suggestions, please feel free. Also my heart goes out to anyone going through this. I am merely an observer and care taker for my mother experiencing this and it is horrifying. Stay strong everyone, you can get your life back!!
24 Nov 2012
Hello Taradog, I am so sorry for the pain your mother is experiencing. My heart goes out to you and her.
The best way to taper down from xanax would be if her doctor did a cross over to valium since valium has a long half life compared to xanax having a short half life. However, if the Dr. will not do that, then have her do a small 1/4 cut and stay at that between 14-21 days, or until she becomes stable, then keep doing that until close to the end and at that time have your mother cut by 1/8. At that time you may want to ask her Dr. for a compound script which will be easy for the 1/8 cut, or if the Dr does a cross over to valium your mother can then get liquid valium and will be able to go very low before jumping off completely. During each cut she may feel a little nausea with some muscle aches, but nothing compared to what she is feeling now, and it will subside. Tell her to please stay with it and please try her very best not to drink, because she is replacing one drug for another that reacts the same in the brain since alcohol and xanax alike both mess with the Gaba recepters in the brain. If she's not careful she may need to get help for alcohol withdrawal and be stuck as if she never stopped the xanax. I am with high hopes all will work out for your mother. She can do it, especially having you to support her. Feel free to stay in contact as I would like to know how your mother and you are doing? If you would like to private question about anything you can add me to your friend list. This site has wonderful people that are very knowledgable and are here to support you. Best of luck to your mother and you. God bless the both of you ... pamee
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
taking xanax 4 to 6 mg a day and sometimes 2 to 4 valium 10mg, i want to get of them badly but am terrified of serious withdrawal i have 25 2 mg ...
1 answer • 31 Aug 2009
Heres the deal, I was prescribed xanax 1 to 2 mg a day. At first I took it randomly maybe twice a week cause it was so strong. After 5 weeks I began ...
1 answer • 11 Mar 2010
I was taking Xanax for about 3 weeks but I am no longer taking it. I have been feeling shakiness and jittery every day since I started taking the ...
2 answers • 23 Sep 2010
... posts I think it might be withdrawal from klonopin. My last dose was Thursday night. I don't have the symptoms that I had when I withdrew ...
5 answers • 25 Oct 2010
1 answer • 27 Oct 2010